Alert archive / Tennessee / Winter Storm Watches in 2011
Winter Storm Watch 3, NWS Morristown, TN
NWS Morristown, TN issued this winter storm watch at Mar 9, 2011, 11:11 AM EST for 8 counties in Tennessee; Russell County, Wise County, City of Norton, Virginia. It took effect at Mar 10, 2011, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 9, 2011, 11:11 AM EST (16:11 UTC)
- In effect from
- Mar 10, 2011, 1:00 PM EST
- Expired
- Mar 10, 2011, 4:19 AM EST
- In force
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, City of Norton, VA, Russell County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 50 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this winter storm watch went out at Mar 9, 10:31 AM EST, 40 minutes earlier.
Area forecast discussion, Mar 9, 10:31 AM EST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1031 AM EST WED MAR 9 2011
.SHORT TERM...AREA OF RAIN OVER THE AREA...BUT BACK EDGE OF MORE
SIGNIFICANT RAINS ALREADY MOVING INTO FAR WESTERN AREAS. LOOKS LIKE
TIMING MAY BE A BIT SLOW IN CURRENT FORECAST...SO WILL SPEED THINGS
UP A BIT. ALSO...CONVECTION TO THE SOUTH SEEMS TO BE DISRUPTING
SOME MOISTURE TRANSPORT INTO OUR AREA...SO PRECIP AMOUNTS MAY BE
A LITTLE LESS THAN PREVIOUSLY THOUGHT...BUT WITH GROUND ALREADY
QUITE WET FLOOD WATCH WILL CONTINUE. MAY NEED TO END THIS EARLIER
THAN CURRENT EXPIRATION...BUT SINCE WATER WILL BE SLOW TO SUBSIDE
EVEN IN AREAS WHERE RAIN WILL DIMINISH EARLIER...WILL LET FLOOD
WATCH STAY AS IS FOR NOW AND EVALUATE AGAIN LATER. WIND ADVISORY
STILL LOOKS GOOD. WILL MAKE A FEW TWEAKS TO THE DATABASE...BUT NO
MAJOR CHANGES PLANNED AT THIS TIME.
.LONG TERM...UPPER TROUGH MOVES EAST OF THE AREA THURSDAY WITH
MODERATELY STRONG NORTHWEST OROGRAPHIC FLOW DEVELOPING. GOOD
OROGRAPHIC LIFT AND MOISTURE WILL PERSIST THROUGH FRIDAY MORNING.
TEMPERATURES WILL SLOWLY DROP THURSDAY AND THURSDAY NIGHT WITH RAIN
CHANGING TO SNOW ACROSS THE HIGHER ELEVATIONS THURSDAY AND AREA-
WIDE BY THURSDAY NIGHT. MODELS SHOW SIGNIFICANT SNOW ACCUMULATIONS
FOR THE NORTHWEST FACING SLOPES TO WARRANT WINTER STORM WATCH
CRITERIA. HAVE ISSUED A WINTER STORM WATCH FOR THE FAR EASTERN
TENNESSEE MOUNTAINS AND WISE AND RUSSELL COUNTIES OF SOUTHWEST
VIRGINIA. MINOR SNOW ACCUMULATIONS ARE ALSO POSSIBLE ACROSS THE
NORTHERN PLATEAU AND THE REST OF SOUTHWEST VIRGINIA.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 61 44 49 34 54 / 100 50 40 10 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 43 47 32 48 / 100 60 50 50 10
OAK RIDGE, TN 58 43 46 32 51 / 100 60 50 40 0
TRI CITIES AIRPORT, TN 57 46 50 30 43 / 100 70 70 60 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
CHEROKEE...CLAY.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS...BRADLEY...
CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...
GRAINGER...HAMBLEN...HAMILTON...HANCOCK...HAWKINS...
JEFFERSON...JOHNSON...KNOX...LOUDON...MARION...MCMINN...
MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST
CARTER...NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST
MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...SEVIER
SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
SOUTHEAST MONROE...SULLIVAN...UNICOI...UNION...WASHINGTON
TN...WEST POLK.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
EAST POLK...JOHNSON...NW BLOUNT...NORTH SEVIER...NORTHWEST
CARTER...NORTHWEST COCKE...NORTHWEST GREENE...SEVIER SMOKY
MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
MONROE...UNICOI...WASHINGTON TN.
WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
COCKE SMOKY MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
UNICOI.
VA...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: LEE...
RUSSELL...SCOTT...WASHINGTON...WISE.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: RUSSELL...WISE.
WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING FOR THE FOLLOWING ZONES: RUSSELL...WISE.
&&
LDW/DHHazardous weather outlook, Mar 9, 4:02 AM EST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 402 AM EST WED MAR 9 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-100915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 402 AM EST WED MAR 9 2011 /302 AM CST WED MAR 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL SHIFT EAST INTO THE REGION TODAY. STRONG SOUTHERLY WINDS IN ASSOCIATION WITH THIS SYSTEM WILL CONTINUE ACROSS THE AREA TODAY WHILE WEAKENING LATER THIS EVENING. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED OVER THE MOUNTAINS AND ADJACENT FOOTHILLS. A WIND ADVISORY IS IN EFFECT FOR THIS AREA. HEAVY RAINFALL WILL MOVE INTO THE AREA THIS MORNING AND WILL CONTINUE THROUGH THIS EVENING. DUE TO MOIST SOIL CONDITIONS AND ELEVATED RIVER LEVELS ALREADY IN PLACE...FLOODING IS EXPECTED. A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA. BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING DEVELOPS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MUCH COLDER AIR WILL FLOW INTO THE REGION BY THURSDAY AFTERNOON AND EVENING...AND WILL PRODUCE SCATTERED SNOW SHOWERS INTO THURSDAY NIGHT. A DUSTING UP TO 2 INCHES OF SNOW COULD ACCUMULATE BY FRIDAY MORNING...MAINLY IN THE HIGHER ELEVATIONS OF SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE. SOME LOCALLY HEAVIER AMOUNTS OF 3 INCHES OR MORE COULD FALL ABOVE 5000 FEET IN THE SMOKIES. STAY TUNED FOR MORE DETAILS AND UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT DUE TO THE POTENTIAL FOR FLOODING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:27 PM EST | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, Loudon, McMinn, Marion and 6 more | 3 hr |
| Mar 9, 7:20 AM EST | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more | 3 hr |
| Mar 9, 9:12 AM EST | Areal Flood Advisory | MRX | Anderson, Blount, Bradley, Knox, Loudon, McMinn and 8 more | 3 hr |
| Mar 9, 10:03 AM EST | Areal Flood Warning | MRX | Bradley, Hamilton, McMinn, Meigs | 5 hr |
| Mar 9, 10:33 AM EST | River Flood Warning | MRX | Hamilton | 57 hr |
| Mar 9, 10:33 AM EST | River Flood Warning | MRX | Cocke | 24 hr |
| Mar 9, 11:44 AM EST | Areal Flood Advisory | MRX | Carter, Claiborne, Cocke, Grainger, Greene, Hamblen and 8 more | 3 hr |
| Mar 9, 12:02 PM EST | Areal Flood Advisory | MRX | Blount, Knox, Loudon, Monroe, Polk, Sevier | 3 hr |
| Mar 9, 1:10 PM EST | Areal Flood Warning | MRX | Sullivan | 104 min |
Nearby
Winter Storm Watches in Tennessee, 2011Winter Storm Watches in Virginia, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.